# SDR 2009FA0000510

- Difficulty date: June 9, 2009
- Submitted: June 9, 2009
- Operation: General aviation
- Aircraft: N1244S
- Make and model: Cessna 337H
- Aircraft serial: 33701892
- Aircraft time: 6,495 hours, 2,051 cycles
- Engine: Cont IO360*
- System (JASC): 7300 · Engine Fuel and Control
- Part: Air Filter
- Part number: P107736
- Condition: Defective
- Stage of operation: NR
- How discovered: 9
- Nature of condition: O
- Precautionary procedure: O

## Discrepancy

UPON RECEIVING INSP OF NEW MFG AIR FILTERS PN P107336 IT WAS FOUND THAT 3 OUT OF 4 NEW FILTERS HAD A DEFECTIVE SEALING SURFACE CAUSING THE SEALING/MATING SURFACE TO CRACK AND CRUMBLE. THIS DEFECTIVE SEALING SURFACE COULD POTENTIALY ENTER THE ENGINE INLET. THE DEFECTIVE FILTERS HAVE A LIGHT GREY COLOR TO THE SEALING SURFACE. THE REPLACEMENT FILTERS THAT WERE LATER RECEIVED, INSPECTED, AND FOUND TO BE IN SERVICEABLE CONDITION HAD A DARK GREY ALMOST BLACK SEALING SURFACE. SUSPECT THAT THE DEFECTIVE FILTERS HAD IMPROPER MATERIAL ON THE SEALING SURFACE OR WAS IMPROPERLY CURED.
